Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 8:56 AM CDT for 5 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 8:56 AM CDT (13:56 UTC)
- Expired
- May 23, 2011, 9:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barry County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:08 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS53 KSGF 231356
SVRSGF
MOC009-097-109-119-145-231445-
/O.NEW.KSGF.SV.W.0217.110523T1356Z-110523T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 AM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 945 AM CDT.
* AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CARYTOWN TO
FIDELITY TO 9 MILES SOUTHWEST OF SENECA...MOVING SOUTHEAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...
DIAMOND...DUENWEG...DUQUESNE...EXETER...FAIRVIEW...GOODMAN...
GRANBY...LEAWOOD...MILLER...MONETT...MOUNT VERNON...NEOSHO...PIERCE
CITY...PURDY...SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...
SILVER CREEK...SOUTHEASTERN JOPLIN...VERONA AND WHEATON.
INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 53 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3672 9463 3696 9463 3713 9443 3733 9432
3730 9409 3721 9371 3694 9368 3683 9370
3666 9394 3662 9458
TIME...MOT...LOC 1355Z 294DEG 39KT 3728 9423 3705 9421
3676 9470
WIND...HAIL 70MPH 1.00IN
$$
TERRY3 follow-up statements
106
WWUS53 KSGF 231413
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 AM CDT MON MAY 23 2011
MOC009-097-109-119-145-231445-
/O.CON.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
913 AM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR LAWRENCE...NEWTON...NORTHERN MCDONALD...NORTHWESTERN BARRY AND
EASTERN JASPER COUNTIES...
AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RED OAK TO
WENTWORTH TO 6 MILES NORTHWEST OF ANDERSON...MOVING SOUTHEAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...DIAMOND...
DUENWEG...DUQUESNE...EXETER...FAIRVIEW...GOODMAN...GRANBY...
LEAWOOD...MILLER...MONETT...MOUNT VERNON...NEOSHO...PIERCE CITY...
PURDY...SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...SILVER
CREEK...SOUTHEASTERN JOPLIN...VERONA AND WHEATON.
INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 53 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3672 9463 3696 9463 3713 9443 3733 9432
3730 9409 3721 9371 3694 9368 3683 9370
3666 9394 3662 9458
TIME...MOT...LOC 1413Z 294DEG 39KT 3720 9401 3697 9399
3668 9448
WIND...HAIL 60MPH 1.00IN
$$
TERRY367
WWUS53 KSGF 231425
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT MON MAY 23 2011
MOC009-097-109-119-145-231445-
/O.CON.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
925 AM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR LAWRENCE...NEWTON...NORTHERN MCDONALD...NORTHWESTERN BARRY AND
SOUTHEASTERN JASPER COUNTIES...
AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST
OF MILLER TO PIERCE CITY TO ANDERSON...MOVING SOUTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS HAVE SHOWN A WEAKENING TREND RECENTLY. IF THIS
CONTINUES...FURTHER WARNINGS MAY NOT BE NEEDED SOUTH AND EAST OF THE
CURRENTLY WARNED AREA.
LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...DIAMOND...
EXETER...FAIRVIEW...GOODMAN...GRANBY...MILLER...MONETT...MOUNT
VERNON...NEOSHO...PIERCE CITY...PURDY...SARCOXIE...VERONA AND
WHEATON.
INTERSTATE 44 BETWEEN MILE MARKERS 14 AND 52 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3662 9458 3672 9463 3688 9459 3725 9422
3731 9412 3721 9371 3694 9368 3683 9370
3666 9394
TIME...MOT...LOC 1424Z 294DEG 39KT 3718 9384 3693 9393
3663 9436
WIND...HAIL 60MPH 1.00IN
$$
TERRY766
WWUS53 KSGF 231441
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT MON MAY 23 2011
MOC009-097-109-119-145-231451-
/O.EXP.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
941 AM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...NEWTON...NORTHERN
MCDONALD...NORTHWESTERN BARRY AND SOUTHEASTERN JASPER COUNTIES WILL
EXPIRE AT 945 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3662 9458 3672 9463 3688 9459 3725 9422
3731 9412 3721 9371 3694 9368 3683 9370
3666 9394
TIME...MOT...LOC 1441Z 294DEG 39KT 3710 9363 3685 9372
3656 9415
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:40 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 23, 6:40 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON MAY 23 2011
...UPDATE TO AVIATION...
.UPDATE...
CONVECTION CONTINUES TO BLOSSOM ON THE NOSE OF A 50 KT LOW LEVEL
JET. OVER THE NEXT FEW HOURS...ACTIVITY IN SOUTHEAST KANSAS WILL
MOVE EAST NORTHEAST...POTENTIALLY IMPACTING THE JOPLIN AREA AFTER
830 AM. WILL KEEP CLOSE TABS ON THE EVOLUTION OF THIS CONVECTION TO
BETTER ASSESS THE RISK OF STORMS FOR THE JOPLIN AREA. FOR NEXT 2
TO 4 HOURS...THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL
WITH FREQUENT CLOUD TO GROUND LIGHTNING ALSO EXPECTED. AS WE
PROGRESS INTO THE LATE MORNING AND AFTERNOON HOURS THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE...WITH INCREASING POTENTIAL FOR
SURFACE BASED STORMS WHICH WILL RESULT IN THE ADDITIONAL RISK FOR
DAMAGING WIND GUSTS. FINALLY...WILL BE WATCHING FOR CONVECTIVE
DEVELOPMENT IN OKLAHOMA AS A POTENTIAL ORIGINATION POINT FOR
ANOTHER ROUND OF STORMS FOR OUR AREA. THE ATMOSPHERE OVER OKLAHOMA
IS QUITE UNSTABLE...EVEN AT THIS HOUR...AND IT IS LIKELY THAT
STORMS THAT DEVELOP IN OKLAHOMA WILL MOVE INTO THE OUTLOOK AREA.
GAGAN
&&
.DISCUSSION...
STRETCH OF VERY BUSY WEATHER DAYS PROGGED TO CONTINUE THROUGH
WEDNESDAY...WITH MULTIPLE CHANCES FOR ADDITIONAL SEVERE WEATHER AND
FLASH FLOODING. THIS REMAINS THE FORECAST FOCUS THIS MORNING.
...MONDAY AND MONDAY NIGHT...
PESKY UPPER LOW SPINNING OVER THE DULUTH AREA AT 07Z...WITH MODEST
MID LEVEL FLOW IN PLACE OVER THE OZARKS. SALIENT SURFACE BOUNDARIES
HAVE BECOME CONVECTIVELY MESSY THIS MORNING...BUT SHOULD BE
REESTABLISHED BY MID MORNING...WITH SURFACE FRONTAL BOUNDARY STRETCHING
FROM FAR NORTHERN MISSOURI TO CENTRAL KANSAS...WITH A DRYLINE THEN
DROPPING SOUTH THROUGH WESTERN OKLAHOMA AND CENTRAL TEXAS.
CWA SHOULD BE SOLIDLY IN THE MODIFIED WARM SECTOR
TODAY...CHARACTERIZED BY MODERATE INSTABILITY BY AFTERNOON AS UPPER
60S/70 DEGREE DEWPOINTS REMAIN ENTRENCHED UNDER STEEP MID LEVEL
LAPSE RATES. CONVECTIVE SCENARIO TODAY WILL BE COMPLEX IN
NATURE...WITH CONVECTION LIKELY FORMING ALONG REMNANT MESOSCALE
BOUNDARIES BY LATE MORNING OR AFTERNOON...OCCASIONALLY ENHANCED BY LOW
AMPLITUDE RIPPLES IN 35-40 KT MID LEVEL FLOW. SEVERE CONVECTION
AGAIN POSSIBLE TODAY...ESPECIALLY WHERE BRIEF PERIODS OF CLEARING
ENHANCE BOUNDARY LAYER HEATING. 0-6 KM BULK SHEAR WILL BE STRONG
ENOUGH FOR CONVECTION TO ORGANIZE INTO SEVERE CLUSTERS/LINE
SEGMENTS...ALONG WITH A FEW SUPERCELL STRUCTURES. LARGE HAIL AND
STRAIGHT LINE WINDS WILL LIKELY BE THE PRIMARY THREAT PER STEEP MID
LEVEL LAPSE RATES AND LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30
DEGREES K RESPECTIVELY. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...PARTICULARLY WHERE LOW LEVEL HELICITIES ARE MAXIMIZED
ALONG MESOSCALE BOUNDARIES...AND TOWARD EVENING AS THE LOW LEVEL JET
INCREASES IN MAGNITUDE.
SPEAKING OF THE LOW LEVEL JET...CONVECTION TONIGHT WILL LIKELY
ORGANIZE INTO AN MCS BY EVENING AS LLJ INCREASES ALONG WITH
ASSOCIATED ELEVATED THETA-E ADVECTION. ALSO WOULDN'T BE SURPRISED
TO SEE A ROUND OF ELEVATED CONVECTION DURING THE OVERNIGHT IN SOME
LOCATIONS...WHERE THE LLJ INCREASES ELEVATED LIFT OVER
MESOSCALE/OUTFLOW BOUNDARIES.
HYDRO ALSO TO BE A CONCERN TODAY/TONIGHT AS SOME LOCATIONS HAVE SEEN
VERY HEAVY PERIODS OF RAIN. ADDITIONAL ROUNDS OF STORMS TODAY WILL
ONLY MAKE THIS SITUATION WORSE. QPF REMAINS EXTREMELY DIFFICULT TO
FORECAST...SINCE HEAVIEST RAIN WILL BE TIED TO THUNDERSTORM CORES.
WITH THE EXPECTATION THAT SEVERAL AREAS IN THE CWA WILL EXPERIENCE
FLASH FLOODING...PERHAPS TO A SIGNIFICANT DEGREE IN A FEW
SPOTS...THINK THAT BEST COURSE OF ACTION IS A FLASH FLOOD WATCH
THROUGH WEDNESDAY MORNING.
...TUESDAY AND TUESDAY NIGHT...
ANOTHER PUSH OF IMPRESSIVE EML PROGGED TO ARRIVE BY TUESDAY MORNING
OVER THE AREA. FORECAST SOUNDINGS SUGGEST THAT CWA WILL REMAIN
CAPPED DURING THE DAY TUESDAY...UNDER VERY WARM 850-700 MB LAYER.
UPPER 60S TO LOW 70S DEWPOINTS UNDER VERY STEEP LAPSE RATES WILL
YIELD STRONGLY UNSTABLE AIRMASS BY LATE AFTERNOON...WITH MLCAPE
VALUES OVER THE CWA 3000-4000 J/K. DEEPENING MID LEVEL WAVE
CURRENTLY JUST OFF THE CALIFORNIA COAST WILL RAPIDLY EJECT OUT EAST
OVER THE PLAINS TUESDAY EVENING...AS 65 KT 500 MB JET STREAK ROUNDS
ITS BASE. EXPECTATION RIGHT NOW IS FOR THUNDERSTORMS TO INITIALLY
ERUPT ALONG THE DRYLINE OVER CENTRAL KANSAS AND OKLAHOMA...TRACKING
EAST/NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS.
CONTINUING DEEPENING/INCREASINGLY NEGATIVE TILT OF MID LEVEL TROUGH
AXIS AND STRONG INSTABILITY SUGGESTS THAT SURFACE BASED SEVERE
CONVECTION WILL BE SUPPORTED WELL INTO THE SGF CWA.
CONVECTIVE MODE DOES REMAIN PROBLEMATIC AT THIS TIME. CONFIDENCE IS
HIGH IN CONVECTION INITIALLY TAKING THE FORM OF SUPERCELLS OVER OK
AND KS. DEPENDING ON EVENTUAL OVERAGE OF CONVECTION...AS WELL AS
PRECISE SHEAR VECTOR ORIENTATION...STORMS COULD REMAIN DISCRETE
INTO PART OF ALL OF THE CWA...OR PERHAPS CONGEAL INTO A FORWARD
PROPAGATING MCS/SEVERE SQUALL LINE.
WHILE EXACT DETAILS OF THIS SETUP HAVE YET TO REVEAL
THEMSELVES...INCLUDING THE STRENGTH OF THE CAPPING OVER THE
AREA...MODEL GUIDANCE IS IN BROAD AGREEMENT IN A SYNOPTIC-SCALE
PATTERN SUPPORTIVE OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK...PARTICULARLY OVER PORTIONS OF KANSAS...OKLAHOMA...AND
WESTERN MISSOURI. THIS INCLUDES THE POTENTIAL FOR VERY LARGE
HAIL...TORNADOES...AND A WIDESPREAD SEVERE WIND THREAT.
...WEDNESDAY AND WEDNESDAY NIGHT...
UPPER LOW WILL CONTINUE TO MEANDER AROUND THE REGION
WEDNESDAY...BEFORE FINALLY MOVING EAST BY THURSDAY MORNING. THINK
THAT WE WILL CONTINUE TO SEE CONVECTION ON WEDNESDAY...ESPECIALLY AS
COLD TEMPS ALOFT UNDER THE CORE OF THE UPPER LOW MOVE IN. SEVERE
WEATHER THREAT WEDNESDAY/WEDNESDAY NIGHT VERY AMBIGUOUS RIGHT
NOW...WITH MUCH DEPENDING ON HOW WORKED OVER THE ATMOSPHERE IS BY
WEDNESDAY MORNING. BETTER INSTABILITY MAY BE ABLE TO RETURN INTO
THE EASTERN OZARKS BY WEDNESDAY AFTERNOON...PERHAPS RESULTING IN A
SOMEWHAT HIGHER THREAT IN THAT REGION.
...THURSDAY ON...
MID LEVEL TROUGH AXIS TO MOVE EAST OF THE CWA BY THURSDAY
MORNING...FINALLY USHERING IN A PATTERN CHANGE. EXTENDED GUIDANCE
HASN'T BEEN IN TERRIBLY GOOD AGREEMENT AS OF LATE GOING INTO NEXT
WEEKEND...BUT IT DOES LOOK AS IF WE'LL HAVE A FEW DAYS OF DRY AND
SEASONABLY PLEASANT WEATHER TOWARD THE END OF THE WORKWEEK.
BOXELL
&&
.AVIATION...
/ISSUED 640 AM CDT MON MAY 23 2011/
FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO
BE TIMING THE DEVELOPMENT OF TSRA. WAVES OF SHRA/TSRA ARE EXPECTED
THROUGHOUT THIS FORECAST. ANY CIG/VIS RESTRICTIONS WILL BE
ASSOCIATED WITH THE PASSAGE OF STORMS AND ASSOCIATED TORRENTIAL
RAINFALL. BETWEEN STORMS...VFR IS EXPECTED. HAVE HANDLED EXPECTED
ACTIVITY WITH TEMPO GROUPS FOR NOW UNTIL TIMING CAN BE BETTER
DETERMINED.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 23, 4:45 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 AM CDT MON MAY 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 445 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND GUST RISK. DISCUSSION... ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY AND TONIGHT OVER THE REGION. THUNDERSTORMS ARE EXPECTED TO ARRIVE IN SEVERAL WAVES DURING THE DAY TODAY...WITH STRONG GUSTY WINDS...HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND ISOLATED TORNADOES POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE WITH EACH WAVE OF THUNDERSTORMS. WITH THE GROUND IN MANY LOCATIONS ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...RISES ALONG AREA RIVERS ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, May 23, 7:27 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT MON MAY 23 2011
KSZ097-101-231315-
CHEROKEE KS-CRAWFORD KS-
727 AM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND NORTHERN CHEROKEE
COUNTIES UNTIL 815 AM CDT...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SHERMAN...OR 13 MILES
NORTHWEST OF OSWEGO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CARONA...CHEROKEE...GIRARD...MCCUNE...
PITTSBURG...SCAMMON...WEIR AND WEST MINERAL.
PEOPLE IN CRAWFORD AND CHEROKEE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3767 9478 3724 9463 3722 9508 3738 9508
3739 9509 3752 9509
TIME...MOT...LOC 1227Z 253DEG 31KT 3733 9522
GAGANSpecial weather statement, May 23, 7:47 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT MON MAY 23 2011
MOZ088-093-231330-
JASPER MO-NEWTON MO-
747 AM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ALERT FOR JASPER AND NORTHERN NEWTON
COUNTIES...
AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
ASBURY TO 28 MILES WEST OF WACO TO 43 MILES WEST OF IRON
GATES...MOVING EAST AT 35 MPH. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING QUARTER SIZE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH.
CURRENT INDICATIONS ARE THAT THESE STORMS WILL MOVE INTO WESTERN
JASPER COUNTY AFTER 815 AM...IMPACT THE JOPLIN AREA AROUND 830 AM
AND MOVE INTO NORTHWESTERN NEWTON COUNTY AFTER 845 AM.
LOCATIONS IMPACTED INCLUDE JOPLIN...AIRPORT DRIVE...ALBA...CARL
JUNCTION...CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...DUQUESNE...
GRANBY...IRON GATES...LEAWOOD...ORONOGO...PURCELL...SAGINAW...
SARCOXIE...SHOAL CREEK DRIVE...SILVER CREEK AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.
PEOPLE IN JASPER AND NEWTON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3736 9462 3729 9406 3691 9406 3693 9462
TIME...MOT...LOC 1244Z 262DEG 32KT 3734 9501 3715 9505
3695 9529
GAGANLocal storm report, May 23, 8:32 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM HAIL 15 W BAXTER SPRINGS 37.02N 95.01W
05/23/2011 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
REPORTED AT SW 90TH STREET AND HIGHWAY 166.
&&
JCOLUCCISpecial weather statement, May 23, 8:35 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 AM CDT MON MAY 23 2011
MOZ066-077-078-231415-
BARTON MO-CEDAR MO-VERNON MO-
835 AM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARTON...SOUTHEASTERN
VERNON AND WESTERN CEDAR COUNTIES UNTIL 915 AM CDT...
AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF MILO
TO SHELDON TO VERDELLA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...SHELDON AND VERDELLA.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3779 9444 3790 9401 3790 9397 3759 9391
3755 9450
TIME...MOT...LOC 1335Z 253DEG 32KT 3780 9438 3768 9429
3760 9442
TERRYLocal storm report, May 23, 8:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 1 W WEBB CITY 37.15N 94.50W
05/23/2011 E1.00 INCH JASPER MO EMERGENCY MNGR
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:01 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 54 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 67 min |
| May 22, 7:10 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 22, 7:28 PM CDT | Tornado Warning | SGF | Christian, Taney | 47 min |
| May 22, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 52 min |
| May 22, 7:41 PM CDT | Tornado Warning | SGF | McDonald | 49 min |
| May 22, 7:46 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 8:02 PM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 22, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 40 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 27 min |
| May 22, 8:24 PM CDT | Tornado Warning | SGF | Ozark | 36 min |
| May 22, 8:28 PM CDT | Tornado Warning | SGF | McDonald | 47 min |
| May 22, 8:46 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| May 22, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| May 22, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 44 min |
| May 22, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Shannon, Texas | 64 min |
| May 22, 9:15 PM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Ozark | 30 min |
| May 22, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 51 min |
| May 22, 9:57 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 33 min |
| May 22, 10:09 PM CDT | Special Weather Statement | SGF | Barry | 36 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 35 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| May 22, 11:45 PM CDT | River Flood Warning | SGF | McDonald | 57 hr |
| May 22, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 66 min |
| May 23, 12:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton, Stone | 9 hr |
| May 23, 1:42 AM CDT | Special Weather Statement | SGF | Stone | 48 min |
| May 23, 3:36 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 63 hr |
| May 23, 7:47 AM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| May 23, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| May 23, 8:35 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| May 23, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| May 23, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 31 min |
| May 23, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 8 hr |
| May 23, 9:43 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 18 min |
| May 23, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 36 min |
| May 23, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 3 more | 45 min |
| May 23, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 44 min |
| May 23, 12:59 PM CDT | Special Weather Statement | SGF | Howell, Shannon | 61 min |
| May 23, 1:09 PM CDT | Tornado Warning | SGF | Howell, Oregon, Ozark | 66 min |
| May 23, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 20 min |
| May 23, 1:47 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 43 min |
| May 23, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| May 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
| May 23, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 47 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| May 23, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Shannon | 16 hr |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Stone | 17 hr |
| May 23, 5:12 PM CDT | Special Weather Statement | SGF | Jasper | 33 min |
| May 23, 5:51 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, McDonald, Newton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.